Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 82, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2022, 12:39 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2022, 12:39 AM CDT (05:39 UTC)
- Expired
- Apr 21, 2022, 1:01 AM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 625 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
257
WUUS54 KTSA 210539
SVRTSA
ARC007-015-210630-
/O.NEW.KTSA.SV.W.0082.220421T0539Z-220421T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1239 AM CDT Thu Apr 21 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
Northwestern Carroll County in northwestern Arkansas...
* Until 130 AM CDT.
* At 1239 AM CDT, a severe thunderstorm was located 3 miles east of
Seligman, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Eureka Springs... Gateway...
Beaver... Pleasant Ridge...
Oak Hill... Busch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3631 9376 3645 9396 3650 9394 3650 9359
TIME...MOT...LOC 0539Z 302DEG 16KT 3653 9388
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
928
WWUS54 KTSA 210549
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1249 AM CDT Thu Apr 21 2022
ARC007-210559-
/O.CAN.KTSA.SV.W.0082.000000T0000Z-220421T0630Z/
Benton AR-
1249 AM CDT Thu Apr 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3636 9372 3643 9387 3650 9387 3650 9359
TIME...MOT...LOC 0549Z 294DEG 18KT 3651 9380
$$
ARC015-210630-
/O.CON.KTSA.SV.W.0082.000000T0000Z-220421T0630Z/
Carroll AR-
1249 AM CDT Thu Apr 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN CARROLL COUNTY...
At 1249 AM CDT, a severe thunderstorm was located near Beaver, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Eureka Springs... Beaver...
Pleasant Ridge... Oak Hill...
Busch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3636 9372 3643 9387 3650 9387 3650 9359
TIME...MOT...LOC 0549Z 294DEG 18KT 3651 9380
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$162
WWUS54 KTSA 210601
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
101 AM CDT Thu Apr 21 2022
ARC015-210611-
/O.CAN.KTSA.SV.W.0082.000000T0000Z-220421T0630Z/
Carroll AR-
101 AM CDT Thu Apr 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3636 9372 3643 9387 3650 9387 3650 9359
TIME...MOT...LOC 0600Z 302DEG 16KT 3649 9376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:51 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 20, 9:51 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 951 PM CDT Wed Apr 20 2022 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 946 PM CDT Wed Apr 20 2022 A couple showers and storms attempted to develop east of the dryline late this afternoon and evening, but no storms could ever become established. Will maintain low pops for a couple more hours in parts of southeast Oklahoma where the most recent attempts at convection have occurred. Otherwise, attention turns to the cold front that has sagged down into northeast Oklahoma, and will soon stall. Elevated convection has recently developed on the cool side of this boundary across far northeast Oklahoma, and convection could continue to fester in this general area much of the night. Thus will keep pops overnight across parts of far northeast Oklahoma and far northwest Arkansas. Made a few adjustments to overnight lows in some places where current readings were below the previous forecast lows. It is likely that these locations will not see temperatures fall much if any more overnight. && .LONG TERM... (Tomorrow through Wednesday) Issued at 217 PM CDT Wed Apr 20 2022 A surface boundary across northeast Oklahoma into northwest Arkansas will return north as a warmfront by midday with and showers and lingering storms moving with it into Kansas. Expect another breezy day with temperatures warming well into the 70s after clouds break up in the afternoon. Strong southerly flow will continue on Friday for what will be the warmest day ahead of a deepening longwave trough across the western CONUS. Storm activity will be limited to the dryline across the High Plains until Saturday when the western trough moves east and exerts stronger forcing along the boundary being pushed toward central Oklahoma. The best rain chance will be late Saturday into Sunday as the northern portion of the trough lifts through the northern Plains with the southern portion splitting off across the Southern Rockies. This will force a slow moving frontal boundary through the area with deep moisture pooling along it to aid rainfall efficiency. Ensemble guidance shows a rather large footprint of >2" QPF across portions of eastern Oklahoma into western Arkansas by 12Z Monday so the heavy rainfall threat will need to be monitored as the event draws closer and timing and location become more confident. Canadian high pressure will move in late Monday behind the exiting shortwave bringing dry and stable air back into the region through mid-week. Temperatures will be muted quite a bit Sunday with widespread clouds and rain with below normal temperatures continuing early next week before returning to near normal by Wednesday. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Wed Apr 20 2022 VFR to MVFR conditions are common across eastern Oklahoma and western Arkansas this evening. As we move through the night IFR ceilings will return overnight to all area sites with this trend continuing through the majority of Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 78 67 83 / 10 20 10 0 FSM 60 79 64 84 / 10 20 0 0 MLC 65 79 65 81 / 10 10 0 0 BVO 57 78 67 82 / 20 20 10 0 FYV 60 78 63 82 / 20 20 0 0 BYV 59 77 63 80 / 20 20 0 0 MKO 61 78 64 80 / 10 20 0 0 MIO 58 78 66 81 / 30 30 10 0 F10 64 79 65 81 / 10 10 0 0 HHW 65 79 64 81 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....24 AVIATION...10
Hazardous weather outlook, Apr 20, 5:28 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
528 PM CDT Wed Apr 20 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
528 PM CDT Wed Apr 20 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...A narrow corridor across eastern Oklahoma.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Parts of eastern Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Parts of eastern Oklahoma.
ONSET...After 6 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Parts of eastern Oklahoma.
ONSET...After 6 pm.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Mainly the higher elevations of southeast Oklahoma.
ONSET...Mid Evening.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Western Osage and Pawnee Counties.
ONSET...Ongoing.
DISCUSSION...
Isolated thunderstorms are attempting to develop near the Highway
75 corridor ahead of a dryline at this time. These storms have
struggled to gain intensity thus far, but there remains a chance
that a storm or two may become better established through early
this evening. If a storm can become established, significant
severe weather will be possible, including large hail, damaging
winds, and tornadoes. The main threat will be in a rather narrow
corridor of eastern Oklahoma where instability is the greatest.
Once storms move east of the instability axis, rapid weakening
will likely occur as they approach far eastern Oklahoma.
Later tonight, additional storms may develop across parts of far
northeast Oklahoma and northwest Arkansas as a cold front pushes
south into the area. An isolated strong to marginally severe
storm will be possible, with marginally severe hail being the main
threat at that time.
Hot temperatures and lower humidity values behind the dryline
across western Osage and western Pawnee counties will keep fire
weather concerns heightened in those areas until around sunset.
South winds may gust to 30 to 40 miles an hour at times overnight
over the higher terrain areas of southeast Oklahoma as a strong
low level jet develops.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
A slight chance of thunderstorms will continue across northeast
Oklahoma on Thursday, however the greater focus for storms will
be farther west and north of the local region. Breezy southerly
winds will continue and help maintain a risk of grassland fires
across parts of Osage and Pawnee counties.
Thunderstorm chances increase late Saturday with a risk of
strong to severe storms. A cold front will move slowly across
the region Saturday night through Sunday with an increasing
risk of locally heavy rainfall and flooding potential.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 21, 12:27 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1227 AM CDT Thu Apr 21 2022
ARZ002-011-210615-
Carroll AR-Madison AR-
1227 AM CDT Thu Apr 21 2022
...A strong thunderstorm will impact portions of northeastern Madison
and Carroll Counties through 115 AM CDT...
At 1227 AM CDT, Doppler radar indicated a strong thunderstorm near
Eureka Springs, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Carrollton...
Rudd... Osage...
Urbanette... Rule...
Grandview... Rockhouse...
Dryfork... Cabanal...
Metalton... Connor...
Coin... Pleasant Ridge...
Denver... Oak Hill...
Delmar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9337 3612 9348 3609 9348 3608 9345
3606 9345 3636 9384 3650 9371 3650 9366
3641 9330 3622 9330
TIME...MOT...LOC 0527Z 306DEG 23KT 3639 9370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 21, 12:31 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL EUREKA SPRINGS 36.40N 93.74W
04/21/2022 U0.75 INCH CARROLL AR PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 49 min |
| Apr 21, 12:27 AM CDT | Special Weather Statement | TSA | Carroll | 48 min |
| Apr 21, 1:13 AM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Apr 21, 1:43 AM CDT | Special Weather Statement | TSA | Carroll | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.